Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


VL Wont stay down
Oct 18, 2003

I am on Viramune viread and viracept. I wrote you earlier about having been put on a drug holiday to waylay side effects. Since restarting my regimen , my VL is vascilating between 6000 and now 25000 (cd4 stays at about 480) in the 8 or so month following my "holiday" undetectable before. My Dr. Says this is not a big concern. HOWEVER,Over the same past months I have gotten the flu, chicken pox, fungal on body and throat, Prostate and kidney infections. I never had such a parade of diseases while my VL was undetectable. Should I consider that my VL is "nothing to worry about" or not? Thank you for your good works Beau

Response from Dr. Holodniy

If you have been on the 3V regimen for several months and your viral load is still at that level, something is wrong with this regimen. That regimen should have returned your viral load to undetectable. I would be concerned that HIV drug resistance is present. I would suggest getting a resistance test to sort out which of these drugs is no longer active for you. Although other ongoing infections can transiently elevate viral load, this happens less frequently when people are on HIV meds.



Previous
Normal low CD4 and Viral Load Looking Ahead
Next
HIV - Herbal treatment...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement